Arkiv för Matematik

, Volume 41, Issue 1, pp 133–150 | Cite as

Totally real discs in non-pseudoconvex boundaries

  • Egmont Porten


LetD be a relatively compact domain inC2 with smooth connected boundary ∂D. A compact setK⊂∂D is called removable if any continuous CR function defined on ∂D/K admits a holomorphic extension toD. IfD is strictly pseudoconvex, a theorem of B. Jöricke states that any compactK contained in a smooth totally real discS⊂∂D is removable. In the present article we show that this theorem is true without any assumption on pseudoconvexity.


Present Article Compact Domain Holomorphic Extension Connected Boundary Real Disc 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Alexander, H. andWermer, J.,Several Complex Variables and Banach Algebras, Springer-Verlag, New York, 1997.Google Scholar
  2. 2.
    Anderson, J. T. andCima, J. A., Removable singularities ofL p CR-functions,Michigan Math. J. 41 (1994), 111–119.MathSciNetGoogle Scholar
  3. 3.
    Bedford, E. andKlingenberg, W., On the envelope of holomorphy of a 2-sphere inC 2,J. Amer. Math. Soc. 4 (1991), 623–646.MathSciNetGoogle Scholar
  4. 4.
    Bishop, E., Differentiable manifolds in complex Euclidean space,Duke Math. J. 32 (1965), 1–22.CrossRefMATHMathSciNetGoogle Scholar
  5. 5.
    Chirka, E. M. andStout, E. L., Removable singularities in the boundary, inContributions to Complex Analysis and Analytic Geometry (Skoda, H. and Trépreau, J.-m., eds.), pp. 43–104, Vieweg, Braunschweig, 1994.Google Scholar
  6. 6.
    Duval, J., Surfaces convexes dans un bord pseudo-convexe, inColloque d’Analyse Complexe et Géométrie (Marseille, 1992), Astérisque217, pp. 103–118, Soc. Math, France, Paris, 1993.Google Scholar
  7. 7.
    Fornæss, J. E. andMa, D., A 2-sphere inC 2 that cannot be filled in with analytic disks,Internat. Math. Res. Notices 1995 (1995), 17–22.CrossRefGoogle Scholar
  8. 8.
    Forstnerič, F., Analytic disks with boundaries in a maximal real submanifold ofC 2,Ann. Inst. Fourier (Grenoble) 37:1 (1987), 1–44.MathSciNetGoogle Scholar
  9. 9.
    Forstnerič, F. andStout, E. L., A new class of polynomially convex sets,Ark. Mat. 29 (1991), 51–62.MathSciNetGoogle Scholar
  10. 10.
    Globevnik, J., Perturbation by analytic discs along maximally real submanifolds ofC N,Math. Z. 217 (1994), 287–316.MATHMathSciNetGoogle Scholar
  11. 11.
    Harvey, R. andPolking, J., Removable singularities of linear partial differential equations,Acta Math. 125 (1970), 39–56.MathSciNetGoogle Scholar
  12. 12.
    Hofer, H., Lizan, V. andSikorav, J.-C., On genericity for holomorphic curves in four-dimensional almost-complex manifolds,J. Geom. Anal. 7 (1998), 149–159.MathSciNetGoogle Scholar
  13. 13.
    Jöricke, B., Removable singularities of CR-functions,Ark. Mat. 26 (1988), 117–143.CrossRefMATHMathSciNetGoogle Scholar
  14. 14.
    Jöricke, B., Boundaries of singularity sets, removable singularities, and CR-invariant subsets of CR-manifolds,J. Geom. Anal. 9 (1999), 257–300.MATHMathSciNetGoogle Scholar
  15. 15.
    Jöricke, B., Removable singularities ofL p CR-functions on hypersurfaces,J. Geom. Anal. 9 (1999), 429–456.MATHMathSciNetGoogle Scholar
  16. 16.
    Jöricke, B. andShcherbina, N., A non-removable generic 4-ball in the unit sphere ofC 3,Duke Math. J. 102 (2000), 87–100.CrossRefMathSciNetGoogle Scholar
  17. 17.
    Kruzhilin, N. G., Two-dimensional spheres in the boundaries of strictly pseudoconvex domains inC 2,Izv. Akad. Nauk SSSR Ser. Mat. 55 (1991), 1194–1237. (Russian). English transl.:Math. USSR-Izv.39 (1992), 1151–1187.MATHGoogle Scholar
  18. 18.
    Kytmanov, A. M. andRea, C., Elimination ofL 1 singularities on Hölder peak sets for CR functions,Ann. Scuola Norm. Sup. Pisa Cl. Sci. 22 (1995), 211–226.MathSciNetGoogle Scholar
  19. 19.
    Lewy, H., On the local character of the solutions of an atypical linear differential equation in three variables and a related theorem for regular functions of two complex variables.Ann. of Math. 64 (1956), 514–522.MATHMathSciNetGoogle Scholar
  20. 20.
    Laurent-Thiébaut, C., Sur l’extension des fonctions CR dans une variété de Stein,Ann. Mat. Pura Appl. 150 (1988), 141–151.MATHMathSciNetGoogle Scholar
  21. 21.
    Lupacciolu, G., Characterization of removable sets in strongly pseudoconvex boundaries,Ark. Mat. 32 (1994), 455–473.MATHMathSciNetGoogle Scholar
  22. 22.
    Lupacciolu, G. andStout, E. L., Removable singularities for\(\bar \partial _b \), inSeveral Complex Variables (Stockholm, 1987/1988) (Fornæss, J. E., ed.), Math. Notes38, pp. 507–518, Princeton Univ. Press, Princeton, N. J., 1993.Google Scholar
  23. 23.
    Merker, J., On removable singularities in higher condimension,Internat. Math. Res. Notices 1 (1997), 21–56.MATHMathSciNetGoogle Scholar
  24. 24.
    Merker, J. andPorten, E., On the local meromorphic extension of CR meromorphic mappings, inComplex Analysis and Applications (Warsaw, 1997) (Chollet, A.-M., Chirka, E., Dwilewicz, R., Jacobowitz, H., and Siciak, J., eds.), Ann. Pol. Math.70, pp. 163–193, Polish Academy of Sciences, Institute of Mathematics, Warsaw, 1998.Google Scholar
  25. 25.
    Merker, J. andPorten, E., On removable singularities for integrable CR functions,Indiana Univ. Math. J. 48 (1999), 805–856.CrossRefMathSciNetGoogle Scholar
  26. 26.
    Stolzenberg, G., Uniform approximation on smooth curves,Acta Math. 115 (1966), 185–198.MATHMathSciNetGoogle Scholar
  27. 27.
    Stout, E. L., Removable singularities for the boundary values of holomorphic functions, inSeveral Complex Variables: Proceedings of the Mittag-Leffler Institute, 1987–1988 (Fornæss, J. E., ed.), Math. Notes38, pp. 600–629, Princeton Univ. Press, Princeton, N. J., 1993.Google Scholar
  28. 28.
    Sussmann, H. J., Orbits of families of vector fields and integrability of distributions,Trans. Amer. Math. Soc. 180 (1973), 171–188.MATHMathSciNetGoogle Scholar
  29. 29.
    Trépreau, J.-M., Sur le prolongement holomorphe des fonctions CR définies sur une hypersurface reelle de classeC 2,Invent. Math. 83 (1986), 583–592.CrossRefMATHMathSciNetGoogle Scholar
  30. 30.
    Trépreau, J.-M., Sur la propagation des singularités dans les variétés CR,Bull. Soc. Math. France 118 (1990), 403–450.MATHMathSciNetGoogle Scholar
  31. 31.
    Tumanow, A. E., Connections and propagation of analyticity for CR-functions,Duke Math. J. 70 (1994), 1–24.Google Scholar

Copyright information

© Institut Mittag-Leffler 2003

Authors and Affiliations

  • Egmont Porten
    • 1
  1. 1.Humboldt-Universität zu BerlinBerlinDeutschland

Personalised recommendations